Posted 5/5/2005 12:50 PM (GMT -7)

Randy,

I have a 3 year old daughter who was diagnosed with Crohn's disease at age 2.  Now, out of the blue, she has developed a seizure disorder.  Her EEG showed "generalized" seizures and now, she is having many, many petit mal seizures a day.  I am not scrambling to pick between Depakote and Lamictal - or the best of two evils.  Luckily, she is on no meds for her crohn's now, as her cd is being controlled by elemental formula pumped through an ng tube (she does not eat or drink, just gets the formula)  I am responding to your post because I have come across a number of people with IBD and seizure disorder.  My 3 year old does not have much stress in her life, so I really believe there is a connection between IBD and seizure disorders.  I was dx with CD at age 16 and had a seizure disorder (not as severe as my daughters) develop as well.  When I had my colon removed at age 20m the crohn's disappeared and the seizures.  makes you think...

By the way, any thoughts on which med would be better for a 3 year old?

take care,

Terri

Posted 5/5/2005 1:15 PM (GMT -7)

Terri,

Your reply is most interesting because it is more proof that CD and EP are connected.

BTW I can't help you with your question about the meds for a 3 yr old.
It will be hard and time consuming to find the correct coctail of meds that will work together for both conditions.
 
TALK TO YOUR DOCTOR
 
 
 
Randy
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
 
275mg-dilantin/day
120mg-pheonobarb/day
3,000mg-Mesasol/day
20mg-Celexa/day

Posted 5/5/2005 2:33 PM (GMT -7)
Hi RanMan,

I hear you. I am sorry for what you have gone through. Stress is a major issue in our culture. It is a killer. Check out this Book :"Full Catastrophe Living" and "Whereever You go, there You Are" by Jon Kabat Zinn. He was the Director of the Stress Management program at UMASS Medical Center. He has developed Mindfulness Based Stress Reduction techniques that help many people with the worst medical conditions. It really helps!
Posted 5/23/2005 3:52 PM (GMT -7)
Hi,
Stress has played a big part with my seizures. I've been on depakote for about 7 weeks now, and had ALOT Of side affects. For a person that don't drink, it has inflamed my liver. I also, for a week now, had flu like symptoms. Vomiting, nauseaus, achy, tired, etc.


Went to the doctor today, and we now will try Topamax. I hope the only side affects with that is weight loss :D

Driving for me, just doesn't happen often. I normally have someone driving, but thats not to say I don't get behind the wheel here and there.

Forum Information

Currently it is Wednesday, November 14, 2018 1:40 AM (GMT -7)
There are a total of 3,019,641 posts in 330,390 threads.
View Active Topics

Who's Online

This forum has 162271 registered members. Please welcome our newest member, qianlin1835.
161 Guest(s), 1 Registered Member(s) are currently online.  Details
Irishlymie